Alert archive / Wyoming / High Wind Watches in 2007

High Wind Watch 2, NWS Riverton, WY

January 6, 20075 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Jan 6, 2007, 2:58 PM MST for 5 counties in Wyoming. It took effect at Jan 7, 2007, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 2:58 PM MST (21:58 UTC)
In effect from
Jan 7, 2007, 12:00 PM MST
Expired
Jan 7, 2007, 2:26 AM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 062158
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MST SAT JAN 6 2007

WYZ002-070000-
/O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
/O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/
ABSAROKA MOUNTAINS-
258 PM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM
MST THIS EVENING. 

WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN
THE ABSAROKA MOUNTAINS THROUGH 8 PM THIS EVENING. 

TRAVELLERS SHOULD REMAIN ALERT FOR THESE DANGEROUS WINDS...ESPECIALLY
IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HIGHWAY 290 SOUTHWEST OF
CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY
ARE BOTH SUBJECT TO THESE DANGEROUS WINDS. 

A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE
AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR
FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ019-070000-
/O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
/O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
258 PM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM
MST THIS AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
THROUGH 5 PM.

IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY
IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF
CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD
WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS.

A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE
AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR
FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ020-070000-
/O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
258 PM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
THROUGH 5 PM...ESPECIALLY FROM THE SOUTHWEST SIDE OF CASPER OVER
TO ALCOVA RESERVOIR.

IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY
IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF
CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD
WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS.

ANOTHER ROUND OF VERY STRONG WINDS ARE EXPECTED AGAIN SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-070000-
/O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
258 PM MST SAT JAN 6 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

A NEW STORM SYSTEM MAY BRING HIGH WINDS TO THE CODY FOOTHILLS
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SOUTHWEST WINDS COULD
INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH SUNDAY AFTERNOON AND
CONTINUE THROUGH SUNDAY NIGHT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$


TEAM RIVERTON
3 follow-up statements
000 
WWUS75 KRIW 062353
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
453 PM MST SAT JAN 6 2007

WYZ019-071000-
/O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/
/O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
453 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT. 

A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE
AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR
FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ002-071000-
/O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/
/O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
ABSAROKA MOUNTAINS-
453 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT. 

A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE
AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR
FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ020-070100-
/O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
453 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

$$

WYZ003-071000-
/O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
453 PM MST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

A NEW STORM SYSTEM MAY BRING HIGH WINDS TO THE CODY FOOTHILLS
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SOUTHWEST WINDS COULD
INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH SUNDAY AFTERNOON
AND CONTINUE THROUGH SUNDAY NIGHT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 070100
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
600 PM MST SAT JAN 6 2007

WYZ002-003-071015-
/O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
600 PM MST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE
AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR
FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ019-071015-
/O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
600 PM MST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE
AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR
FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$
000 
WWUS75 KRIW 070926
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
226 AM MST SUN JAN 7 2007

WYZ002-003-071900-
/O.UPG.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
/O.NEW.KRIW.HW.W.0002.070107T1900Z-070108T1000Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
226 AM MST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A NEW WEATHER SYSTEM WILL BRING ANOTHER ROUND OF HIGH WINDS TO
THE AREA THIS AFTERNOON THROUGH TONIGHT. WEST WINDS OF 45 TO 55
MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE MOUNTAINS WITH LOWER
WIND SPEEDS ACROSS CODY AND MEETEETSE.

SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY
ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH
PROFILE VEHICLE. HIGHWAY 290 SOUTHWEST OF CODY...HIGHWAY 16 WEST
OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY ARE BOTH SUBJECT TO
THESE DANGEROUS CROSS WINDS. THE WINDS WILL BE ESPECIALLY STRONG
AT THE MOUTH OF THE CLARKS FORK AS WELL AS THE NORTH AND SOUTH
FORKS OF THE SHOSHONE RIVER DRAINAGES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-071900-
/O.UPG.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/
/O.NEW.KRIW.HW.W.0002.070107T1900Z-070108T1000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
226 AM MST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
TO DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY
IF DRIVING A HIGH PROFILE VEHICLE.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 6, 1:45 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 6, 1:45 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MST SAT JAN 6 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN CONCERN FOR THIS FORECAST PERIOD ARE THE STRONG WINDS. A
VIGOROUS SHORTWAVE NOW OVER SEATTLE WHERE LTG WAS DETECTED WILL
RAPIDLY MOVE EAST SOUTHEAST ACROSS THE NORTHERN PLAINS TODAY
TIGHTENING THE GRADIENT AS IT DOES. A STRONG SURFACE GRADIENT OF 19
MB FROM RKS TO GCC WILL PRODUCE STRONG WEST SOUTHWEST WINDS ACROSS
THE GREEN MTNS AND NATRONA COUNTY ON THE ORDER OF 30 TO 40 MPH WITH
GUSTS TO 50 MPH TODAY. 700MB WINDS WILL BLOW FROM THE WEST AT 60
KNOTS WHICH WILL INFLUENCE THE STRONG WINDS ON THE HIGHER MOUNTAINS.
DECIDED TO UPGRADE THE HIGH WIND WATCH THAT HAS BEEN IN AFFECT FOR
THE ABSAROKA MTNS AND THE CODY FOOTHILLS AS WELL AS THE GREEN MTNS
AND NATRONA COUNTY TO A HIGH WIND WARNING FOR TODAY. THE WIND SPEEDS
SHOULD BE ON THE LOW END OF WARNING CRITERIA OR EVEN BE BORDERLINE
BECAUSE WE WILL BE ON THE LEFT FRONT QUAD OF THE 130 KNOT JET BUT
FELT THE WINDS WILL BE JUST STRONG ENOUGH TO JUSTIFY A WARNING.
CODY AND RIVERTON HAVE ALREADY HAD GUSTS OVER 40 MPH EARLIER THIS
EVENING.

AFTER THIS SHORTWAVE PASSES ON THROUGH A FAST NORTHWEST FLOW WILL BE
ESTABLISHED WITH A COUPLE OF CLIPPER TYPE SYSTEMS SHOOTING BY JUST TO
THE NORTHEAST SUNDAY THROUGH MONDAY. DURING THIS TIME FRAME WE WILL
BE ON THE RIGHT FRONT QUAD OF THE 160 KNOT JET MAX WHICH WILL HELP
MIX DOWN THE 60 KNOT WINDS AT 700MB TO THE SURFACE. ALTHOUGH THE
AIRMASS WILL BE RELATIVELY STABLE ON SUNDAY AND SUNDAY EVENING THE
WINDS WILL BE TOO STRONG AT MOUNTAIN TOP LEVEL TO SUPPORT ANY
MOUNTAIN WAVE ACTION. THE WINDS WILL HAVE TOO MUCH OF A NORTHERLY
COMPONENT TO THEM ANYWAY. HOWEVER THE STRONG GRADIENT AND HOOK UP
WINDS WILL BE ENOUGH TO WARRANT HIGH WIND CRITERIA IN THE GRIDS FOR
SUNDAY NIGHT INTO MONDAY. WILL NOT ISSUE ANY WATCHES STARTING LATE
SUNDAY TO AVOID CONFUSION.

AS FOR ANY SNOW POTENTIAL IN WESTERN WYOMING HAVE DECIDED TO ISSUE A
SNOW ADVISORY FOR THE WESTERN MTNS TODAY FROM 15Z THROUGH 00Z. THE
MOUNTAINS WILL CAPTURE MOST OF THE SNOWFALL SINCE A LOT OF THE
DYNAMICS WILL BE FROM PURELY STRONG MOIST WEST NORTHWESTERLY UPSLOPE
FLOW WITH THE MOISTURE STREAM EXTENDING ALL THE WAY OUT TO 180W.
LEFT FRONT QUAD DYNAMICS WILL ALSO COME INTO PLAY. WENT WITH SNOW
AMOUNTS A BIT LESS THAN WHAT WAS ADVERTISED BY THE ETA QPF WHEN
USING A 1 TO 15 SNOW TO WATER RATIO. WENT WITH 5 TO 10 INCHES OF
SNOW IN THE WESTERN MTNS AND 1 TO 3 INCHES IN THE WESTERN VALLEYS.
ALSO HAVE HIGH WIND CRITERIA WINDS ALONG THE EAST SLOPE OF THE WIND
RIVERS TODAY BUT WILL ADDRESS THAT ISSUE IN THE SNOW ADVISORY. MORE
SIGNIFICANT SNOW IS EXPECTED IN THE WEST SUNDAY THROUGH SUNDAY NIGHT
FROM THE CLIPPER TYPE SYSTEMS WITH AID FROM SOME ISENTROPIC LIFT
SUNDAY.

TEMPERATURES WILL MODERATE SOME THROUGH THE FORECAST PERIOD.
HOWEVER MONDAY NIGHT WILL FEATURE GOOD RADIATIONAL COOLING FOR
BELOW ZERO READINGS TO OCCUR OVER MUCH OF THE WESTERN VALLEYS.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE BEGINNING OF THE PERIOD TUESDAY/TUESDAY NIGHT WILL BE CALM
BEFORE THE INCLEMENT AND MUCH COLDER WEATHER MOVES INTO THE REGION
FOR THE LATTER HALF OF THE WEEK.  A TRANSITORY RIDGE WILL AFFECT THE
AREA ON TUESDAY...AS A STORM SYSTEM MOVES INTO THE PACIFIC NORTHWEST
AND BRITISH COLUMBIA.  ABOVE AVERAGE TEMPERATURES ARE EXPECTED ON
TUESDAY.  MEDIUM RANGE MODELS SUGGEST TUESDAY NIGHT AND WEDNESDAY
THAT THE FIRST PART OF THE STORM SYSTEM ACROSS BRITISH
COLUMBIA/PACIFIC NORTHWEST ON TUESDAY WILL SURGE EASTWARD ACROSS
SOUTHERN CANADA...EXTREME NORTHERN PART OF THE U.S...WHILE A
SECONDARY STRONG SHORTWAVE TROUGH IN THE NORTHERLY FLOW...WILL
BEGIN TO DIG OUT A TROUGH ACROSS THE WEST WEDNESDAY AND THURSDAY.
THE COMBINATION OF THE TWO WILL SEND A COLD FRONT INTO THE AREA
WEDNESDAY INTO THURSDAY.  THIS IS SETTING UP A STRONG BAROCLINICITY
ACROSS THE AREA. HOWEVER...JET DYNAMICS ARE NOT IMPRESSIVE UNTIL
THURSDAY...AS THE TROUGH DIGS INTO THE SOUTHWEST.  THE BEST FOCUS
CURRENTLY IS ACROSS THE SOUTHERN/SOUTHEASTERN PARTS OF THE FORECAST
AREA WED NIGHT THROUGH THUR NIGHT...WHERE THE FRONT STALLS OUT AND
WHERE THE BEST LEFT FRONT QUAD DYNAMICS COULDL BE.  THIS TROUGH IS
EXPECTED TO PROGRESS SLOWLY EAST...WITH THE TROUGH AXIS NOT PUSHING
THROUGH THE AREA UNTIL FRIDAY NIGHT/SATURDAY.  HAVE CONTINUED TO
BROAD BRUSH POPS DUE TO THE UNCERTAINTY OF THIS SYSTEM...BUT
HAVE INCREASED POPS ACROSS THE SOUTHERN PARTS OF THE CWA...WHILE
TAPERING THEM BACK ACROSS THE NORTHWESTERN MOUNTAINS. THE AREA SHOULD
BE MAINLY DRY BY SATURDAY.  TEMPERATURES ARE EXPECTED TO PLUNGE
BEHIND THE COLD FRONT WEDNESDAY/WEDNESDAY NIGHT WITH MOST AREAS BELOW
AVERAGE BY UP TO 8 TO 12 DEGREES FROM THURSDAY THROUGH SATURDAY. THIS
WILL BE THE COLDEST AIR OF THE SEASON FOR SOME.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING ABSAROKA
MOUNTAINS OR WY ZONE 02 FROM 5 AM THIS MORNING THROUGH 8 PM THIS
EVENING. HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND LOWER
ELEVATIONS OF NATRONA COUNTY OR WY ZONES 19 AND 20 FROM 8 AM THIS
MORNING THROUGH 5 PM THIS AFTERNOON. SNOW ADVISORY FROM 8 AM THIS
MORNING THROUGH 5 PM THIS AFTERNOON FOR MUCH OF THE WESTERN WYOMING
MOUNTAINS INCLUDING WY ZONES 1...12...14...15 AND 24.

&&

SHORT TERM...LIPSON
LONG TERM...WM
Hazardous weather outlook, Jan 6, 1:46 PM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MST SAT JAN 6 2007

WYZ001>020-022>030-071200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
146 PM MST SAT JAN 6 2007

...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS THROUGH 8 PM TODAY...

...HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND LOWER ELEVATIONS
OF NATRONA COUNTY FROM 8 AM THROUGH 5 PM TODAY...

...SNOW ADVISORY FOR THE WESTERN MOUNTAINS FROM 8 AM THROUGH 5 PM
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A POWERFUL JET STREAM WILL MOVE EAST TO WYOMING TODAY BRINGING VERY
WINDY CONDITIONS TO THE COWBOY STATE TODAY. HIGH WINDS ARE EXPECTED
ALONG THE ABSAROKA MOUNTAINS AS WELL AS THE GREEN MOUNTAINS AND LOWER
ELEVATIONS OF NATRONA COUNTY TODAY. SOUTHWEST TO WEST WINDS OF 35 TO
45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED AT THE LOWER ELEVATIONS
INCLUDING THE CITY OF CASPER. WEST WINDS OF 50 TO 60 MPH WITH GUSTS
TO OVER 70 MPH ARE EXPECTED OVER THE ABSAROKA MOUNTAINS AS WELL AS
ALONG THE EAST SLOPES OF THE WIND RIVER MOUNTAINS.

FIVE TO TEN INCHES OF SNOWFALL IS EXPECTED ACROSS THE WESTERN
MOUNTAINS TODAY WITH 1 TO 3 INCHES EXPECTED OVER THE WESTERN VALLEYS
BEFORE TAPERING OFF THIS EVENING. CONSIDERABLE BLOWING AND DRIFTING
SNOW IS EXPECTED IN THE WESTERN MOUNTAINS TODAY ALONG WITH OCCASIONAL
WHITE OUT CONDITIONS...ESPECIALLY OVER SOUTH PASS WHERE WEST WINDS OF
40 TO 50 MPH WITH GUSTS NEAR 70 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY STRONG WINDS ARE EXPECTED TO OCCUR AGAIN SUNDAY AFTERNOON AND
NIGHT ACROSS THE ABSAROKA MOUNTAINS...EAST SLOPE OF THE WIND RIVER
MOUNTAINS...THE GREEN MOUNTAINS AND THE LOWER ELEVATIONS OF NATRONA
COUNTY. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED AT THE LOWER ELEVATIONS INCLUDING THE CITY OF CASPER. WIND
SPEEDS OF 50 TO 60 MPH WITH GUSTS OF UP TO 80 MPH ARE LIKELY OVER
THE AFFECTED MOUNTAINS.

ADDITIONAL SIGNIFICANT SNOWFALL IN WESTERN WYOMING IS EXPECTED SUNDAY
INTO SUNDAY NIGHT AS WELL. CONSIDERABLE BLOWING AND DRIFTING SNOW IS
EXPECTED IN THE WESTERN MOUNTAINS ONCE AGAIN SUNDAY AND SUNDAY
NIGHT ALONG WITH OCCASIONAL WHITE OUT CONDITIONS...ESPECIALLY OVER
SOUTH PASS WHERE WEST WINDS OF 50 TO 60 MPH WITH POSSIBLE GUSTS TO
OVER 80 MPH ARE EXPECTED.

ANOTHER WINTER STORM SYSTEM WILL AFFECT WYOMING WEDNESDAY NIGHT
THROUGH FRIDAY.  THIS SYSTEM WILL NEED TO BE MONITORED FOR THE
POSSIBILITY OF SOME HEAVY SNOWFALL ACROSS PARTS OF CENTRAL AND
WESTERN WYOMING.  MUCH COLDER AIR IS EXPECTED BEHIND THE COLD FRONT
WEDNESDAY NIGHT...WITH BELOW AVERAGE TEMPERATURES ACROSS THE ENTIRE
AREA...WITH SOME AREAS EXPERIENCING THE COLDEST TEMPERATURES THIS
WINTER.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RECORDED WIND SPEEDS OVER 40
MPH AS WELL AS ANY SNOWFALL AMOUNTS. THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:44 AM MSTHigh Wind WarningRIWFremont, Hot Springs, Natrona, Park, Sweetwater13 hr
Jan 6, 4:11 AM MSTSnow AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton13 hr

Nearby

High Wind Watches in Wyoming, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.